Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 271, NWS Wichita, KS

June 8, 20084 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 2008, 6:27 PM CDT for 4 counties in Kansas. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 6:27 PM CDT (23:27 UTC)
Expired
Jun 8, 2008, 7:30 PM CDT
In force
63 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 50 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:27 PM CDTHAIL 1.756 Wsw Mulvane, KSLAW ENFORCEMENT REPORTED GOLFBALL SIZE HAIL AND 60 MPH WINDS IN NORTHERN SUMNER COUNTY.
Jun 8, 6:33 PM CDTHAIL 0.75Rose Hill, KSMARBLE TO PENNY SIZED HAIL IN ROSE HILL.
Jun 8, 6:33 PM CDTHAIL 0.75Se Rose Hill, KS
Jun 8, 6:33 PM CDTHAIL 13 Ese Rose Hill, KS
Jun 8, 6:36 PM CDTTSTM WND GST 60Douglass, KS
Jun 8, 6:50 PM CDTTSTM WND DMGDouglass, KSSHED ROOFS HAVE BEEN BLOWN OFF AND ACROSS THE HIGHWAY.
Jun 8, 6:50 PM CDTTSTM WND GST 100Douglass, KSESTIMATED 100 MPH WINDS IN DOUGLASS WITH LARGE TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:37 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1757 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 082327
SVRICT
KSC015-035-173-191-090030-
/O.NEW.KICT.SV.W.0271.080608T2327Z-080609T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 730 PM CDT.

* AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
  UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM
  WAS LOCATED NEAR MULVANE...OR 17 MILES SOUTHEAST OF DOWNTOWN
  WICHITA...AND MOVING EAST AT 44 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ATLANTA...BELLE PLAINE...DERBY...DOUGLASS...LATHAM...LEON...
  MULVANE...ROSE HILL...UDALL...RIVERDALE...ROCK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

LAT...LON 3782 9652 3737 9652 3733 9738 3751 9747
TIME...MOT...LOC 2327Z 253DEG 38KT 3747 9718

$$

COX
7 follow-up statements
000 
WWUS53 KICT 082336
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
636 PM CDT SUN JUN 8 2008

KSC015-035-173-191-090030-
/O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-
636 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHERN
BUTLER COUNTIES UNTIL 730 PM CDT...

AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED
NEAR DOUGLASS...OR 17 MILES NORTH OF WINFIELD...MOVING EAST AT 55
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF LATHAM BY 655 PM CDT.

DAMAGING WINDS UP TO 60 MPH AND QUARTER SIZE HAIL HAS BEEN REPORTED 
WITH THIS STORM.  THIS STORM HAS A HISTORY OF PRODUCING DAMAGING 
WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3782 9652 3737 9652 3733 9738 3751 9747
TIME...MOT...LOC 2336Z 250DEG 48KT 3752 9694

$$

KRC
000 
WWUS53 KICT 082342
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CDT SUN JUN 8 2008

KSC015-035-173-191-090030-
/O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-
642 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHERN
BUTLER COUNTIES UNTIL 730 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED 8
MILES EAST OF DOUGLASS...OR 19 MILES NORTH OF WINFIELD...MOVING EAST
AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF LATHAM BY 655 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3742 9727 3757 9729 3782 9652 3737 9652
TIME...MOT...LOC 2342Z 250DEG 48KT 3755 9684

$$

KRC
000 
WWUS53 KICT 082354
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN JUN 8 2008

KSC015-035-173-191-090030-
/O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS-
653 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY...NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHERN
BUTLER COUNTIES UNTIL 730 PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND VERY DESTRUCTIVE WINDS TO AROUND 100 MPH.  THIS STORM WAS
LOCATED 8 MILES WEST OF LATHAM...OR 19 MILES SOUTH OF EL DORADO...
MOVING EAST AT 55 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
SUMNER...NORTHERN COWLEY...SOUTHEASTERN SEDGWICK AND SOUTHERN BUTLER
COUNTIES...INCLUDING THE TOWN OF LATHAM.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

DAMAGING WINDS UP TO 100 MPH WERE ESTIMATED ALONG WITH SIGNIFICANT 
WIND DAMAGE IN DOUGLASS. 

LAT...LON 3742 9727 3757 9729 3782 9652 3737 9652
TIME...MOT...LOC 2353Z 250DEG 48KT 3759 9666

$$

KRC
000 
WWUS53 KICT 090006
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT SUN JUN 8 2008

KSC173-191-090016-
/O.CAN.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
SEDGWICK KS-SUMNER KS-
706 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER AND
SOUTHEASTERN SEDGWICK COUNTIES HAS BEEN CANCELLED...

AT 705 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3741 9704 3764 9707 3782 9652 3737 9652
TIME...MOT...LOC 0006Z 250DEG 48KT 3764 9645

$$

KSC015-035-090030-
/O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-COWLEY KS-
706 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COWLEY AND SOUTHERN BUTLER COUNTIES UNTIL 730 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS OF 80 TO 100 MPH.  THIS STORM WAS 
LOCATED 12 MILES NORTHEAST OF LATHAM...OR 16 MILES SOUTHWEST OF 
EUREKA...MOVING EAST AT 55 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN COWLEY
AND SOUTHERN BUTLER COUNTIES.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3741 9704 3764 9707 3782 9652 3737 9652
TIME...MOT...LOC 0006Z 250DEG 48KT 3764 9645

$$

KRC
000 
WWUS53 KICT 090017
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT SUN JUN 8 2008

KSC015-035-090030-
/O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-COWLEY KS-
717 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COWLEY AND SOUTHEASTERN BUTLER COUNTIES UNTIL 730 PM CDT...

AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED 21
MILES NORTHEAST OF LATHAM...OR 11 MILES SOUTH OF EUREKA...MOVING EAST
AT 55 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN COWLEY
AND SOUTHEASTERN BUTLER COUNTIES.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3740 9688 3768 9690 3782 9653 3780 9652
      3737 9652
TIME...MOT...LOC 0017Z 250DEG 48KT 3768 9627

$$

KRC
000 
WWUS53 KICT 090026
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT SUN JUN 8 2008

KSC035-090036-
/O.CAN.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
COWLEY KS-
726 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COWLEY COUNTY HAS
BEEN CANCELLED...

AT 724 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3772 9679 3782 9653 3780 9652 3748 9652
      3748 9679
TIME...MOT...LOC 0026Z 250DEG 48KT 3771 9612

$$

KSC015-090030-
/O.CON.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-
726 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BUTLER COUNTY UNTIL 730 PM CDT...

AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED 29
MILES NORTHEAST OF LATHAM...OR 11 MILES SOUTHEAST OF EUREKA...MOVING
EAST AT 55 MPH.

THIS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN BUTLER
COUNTY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3772 9679 3782 9653 3780 9652 3748 9652
      3748 9679
TIME...MOT...LOC 0026Z 250DEG 48KT 3771 9612

$$

KRC
000 
WWUS53 KICT 090033
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT SUN JUN 8 2008

KSC015-090043-
/O.EXP.KICT.SV.W.0271.000000T0000Z-080609T0030Z/
BUTLER KS-
733 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY HAS
EXPIRED...

AT 729 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3772 9679 3782 9653 3780 9652 3748 9652
      3748 9679
TIME...MOT...LOC 0026Z 250DEG 48KT 3770 9612

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:21 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 8, 6:21 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT SUN JUN 8 2008

.AVIATION...
00Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR MOST TAF SITES UNLESS
A THUNDERSTORM ROLLS IN WITH THE SLOW SOUTHWARD SAGGING COLD FRONT.
TERMINALS THAT EXPERIENCE THUNDERSTORM ACTIVITY COULD EXPERIENCE
REDUCED VISIBILITIES AND MVFR CIGS. OTHERWISE...THE THUNDERSTORMS
WILL BECOME WIDESPREAD DURING THE OVERNIGHT HRS AND AFFECT THE
TERMINALS OF HUT/ICT/CNU. THE STORMS/SHOWERS SHOULD GRADUALLY DIMINISH
FROM WEST TO EAST ACROSS SOUTHERN KANSAS DURING THE MORNING HOURS.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 234 PM CDT SUN JUN 8 2008/

DISCUSSION...

THIS EVENING-TONIGHT:
AN UPPER LEVEL PV ANOMALY /1.5PVU/ WILL CONTINUE MOVING INTO THE
CENTRAL UNITED STATES FROM THE NORTHWEST.  THIS HAS CAUSED THE WARM
FRONT FROM SATURDAY TO MOVE SOUTH INTO THE FORECAST AREA.  AT
18Z...THE FRONT EXTENDED FROM KMHK-KHUT-KP28.  SOME CUMULUS SEEM TO
BE GROWING ALONG THIS BOUNDARY AS IT SAGS SOUTH.  OVER THE NEXT FEW
HOURS...EXPECT CONVECTION TO BEGIN INCREASING AS LOW LEVEL
CONVERGENCE/FRONTOGENESIS INCREASES ALONG THE FRONT.

FAVORABLE 0-6KM BULK SHEAR OF 40 KNOTS SUGGESTS THAT STORMS COULD
ROTATE INITIALLY WITH A HAIL AND WIND THREAT.  HOWEVER...THERE IS
VERY LITTLE 3-6KM SHEAR...WHICH SUGGESTS THAT STORMS WILL EVOLVE
INTO A DAMAGING WIND PRODUCING MCS WITH VERY HEAVY RAINFALL.

THIS WILL OCCUR AS THE LOW LEVEL MOISTURE TRANSPORT INCREASES THIS
EVENING /QUITE STRONG OVERNIGHT/ AS THE FRONT BECOMES MORE
ORTHOGONAL TO THIS MOISTURE TRANSPORT...INCREASING FRONTOGENESIS AND
VERY STRONG VERTICAL MOTIONS.

WARM CLOUD LAYER DEPTHS NEAR 4KM CONTINUE TO FAVOR THIS ONCE WE
TRANSITION FROM A SEVERE CONVECTIVE THREAT TO A WARM RAIN THREAT.
MODEL QPF TOTALS FOR THIS EVENT ALL SHOW SOME TYPE OF 9 INCH
ACCUMULATION BULLSEYE OVER THE FORECAST AREA.  THE FAVORABLE AREA
FOR HEAVY RAINFALL HAS SHIFTED SOUTH A BIT

TUESDAY:
STRONG MOISTURE TRANSPORT DEVELOPS LATE TUESDAY THROUGH TUESDAY
NIGHT AS HIGH PRESSURE EXITS TO THE EAST.  THERE IS A REASONABLE
AMOUNT OF ISENTROPIC LIFT OVER THE FORECAST AREA DURING THIS
TIME...SO CANNOT RULE OUT A THUNDERSTORMS.

WEDNESDAY:
MOISTURE WILL REMAIN IN PLACE WITH DEWPOINTS IN THE UPPER 60S AND
LOWER 70S.  LOOKS AS THOUGH THE DRYLINE ACROSS THE HIGH PLAINS WILL
PUSH EAST ALONG WITH THE SURFACE LOW.  THIS IS A GREAT SETUP FOR A
FEW ISOLATED DISCREET SUPERCELLS.  THE MID LEVEL WINDS REMAIN
RELATIVELY ORTHOGONAL TO THE DRYLINE ALLOWING FOR DISCREET
SUPERCELLS TO MOVE OFF OF THE DRYLINE.  THE ECMWF HAS TRENDED IN THE
CORRECT DIRECTION IN DEVELOPING CONVECTION ALONG THE DRYLINE.
CONFIDENCE IS MODERATE FOR A SEVERE WEATHER THREAT.

THURSDAY-FRIDAY:
ACTIVE PATTERN CONTINUES WITH THE NEXT STRONG PV ANOMALY MOVING INTO
THE REGION LATE THURSDAY.  THIS WILL INCREASE THE DEEP LAYER SHEAR
IN SUPPORT OF SEVERE THUNDERSTORMS AHEAD OF THE FRONT.  CONFIDENCE
IS MODERATE IN THIS AND IS INCREASING GIVEN THE CONSISTENCY IN THE
MODELS IS SHOWING THIS AND THAT...RELATIVELY SPEAKING...THE
PREDICTABILITY OF THE ATMOSPHERE HAS BEEN ABOVE NORMAL FOR THIS TIME
OF YEAR.

SATURDAY-SUNDAY:
THE DRYLINE REMAINS OVER WESTERN KANSAS DURING THE PERIOD.  MID AND
UPPER LEVEL FLOW FAVORABLE FOR ANY STORMS THAT DO DEVELOP TO MOVE
INTO THE WESTERN PORTION OF THE FORECAST AREA.  AT THIS TIME...WILL
CONTINUE WITH A SMALL CHANCE OF THUNDERSTORMS.

KRC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  77  57  85 / 100  30  10  20
HUTCHINSON      58  80  56  86 /  90  20  10  20
NEWTON          59  76  56  83 / 100  30  10  20
ELDORADO        61  76  56  82 / 100  40  10  10
WINFIELD-KWLD   64  76  56  84 / 100  50  10  10
RUSSELL         56  82  55  86 /  60  10   0  20
GREAT BEND      56  80  56  85 /  70  10   0  20
SALINA          59  81  58  85 /  70  10   0  20
MCPHERSON       58  79  56  85 /  90  20  10  20
COFFEYVILLE     67  72  57  84 /  90  80  20  10
CHANUTE         67  74  57  83 / 100  70  20  10
IOLA            65  75  58  84 / 100  60  10  10
PARSONS-KPPF    67  73  57  84 /  90  80  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ052-053-
068>072-083-092>096-098>100.

FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ050-051-067-082-
091.

&&
Hazardous weather outlook, Jun 8, 3:15 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT SUN JUN 8 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-092015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
315 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WIND ARE POSSIBLE THIS EVENING. THESE THUNDERSTORMS WILL INCREASE
IN COVERAGE TONIGHT AS A COLD FRONT STALLS ACROSS SOUTHERN KANSAS.
WITH WIDESPREAD RAINFALLS OF 2 TO 3 INCHES LIKELY AND ISOLATED
AMOUNTS TO 5 INCHES POSSIBLE...FLASH FLOODING IS LIKELY...ESPECIALLY
TONIGHT. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL
AREAS FROM LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL CONTINUE MONDAY MORNING...ESPECIALLY ALONG AND
SOUTHEAST OF THE TURNPIKE...WHERE A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL MIDDAY.

MORE THUNDERSTORMS ARE FORECAST FOR MOST AREAS FROM WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT...AND MAY BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS...AND EVEN A FEW TORNADOES. THE POTENTIAL FOR SUCH
ACTIVE WEATHER APPEARS TO BE INCREASING...SO ONE SHOULD LISTEN FOR
LATER HAZARDOUS WEATHER OUTLOOKS AS THIS...TOO...MAY BE A VOLATILE
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE AREA THIS
EVENING...ESPECIALLY IN SOUTH- CENTRAL AND SOUTHEAST KANSAS.
ALSO...ANY PRECIPITATION REPORTS WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC

In the hours before

Local storm report, Jun 8, 5:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

            PEA TO QUARTER SIZED HAIL FALLING AT THE SOUTH TURNPIKE
            EXIT IN EL DORADO.

&&

JMB
Local storm report, Jun 8, 5:44 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             NW EL DORADO LAKE       37.86N 96.79W
06/08/2008  E1.75 INCH       BUTLER             KS   LAW ENFORCEMENT

&&

CDJ
Local storm report, Jun 8, 5:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND GST     11 SW ANTHONY           37.04N 98.17W
06/08/2008  E65 MPH          HARPER             KS   LAW ENFORCEMENT

            65 MPH WINDS AND QUARTER SIZED HAIL IN WALDRON

&&

JMB
Local storm report, Jun 8, 5:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
551 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E0.88 INCH       BUTLER             KS   EMERGENCY MNGR

            DIME TO NICKEL HAIL AT THE EL DORADO FIRE DEPARTMENT.

&&

JMB
Local storm report, Jun 8, 6:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

            DOWNTOWN EL DORADO AT 2ND AND GORDY.

&&

KRC
Local storm report, Jun 8, 6:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
609 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             EL DORADO               37.82N 96.86W
06/08/2008  E1.00 INCH       BUTLER             KS   AMATEUR RADIO

            QUARTER HAIL AT THE EL DORADO STATE PENITENTIARY

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:32 AM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 10 more6 hr
Jun 8, 4:59 PM CDTSevere Thunderstorm WarningICTButler, Chase, Sedgwick61 min
Jun 8, 5:14 PM CDTSevere Thunderstorm WarningICTHarper, Sumner61 min
Jun 8, 5:45 PM CDTSevere Thunderstorm WarningICTHarper, Sumner60 min
Jun 8, 5:54 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
Jun 8, 6:09 PM CDTSevere Thunderstorm WarningICTHarper, Sumner66 min
Jun 8, 6:54 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.